Taking Medication

“Goodbye sinus infection. Hello yeast infection.”
Sometimes I've gotta take antibiotics to clear up my sinuses. Unfortunately, when I do, I almost always get a yeast infection. My doctor turned me on to MONISTAT®, and now curing it is no big deal.
— Ann, 23
It's a love-hate relationship.

While antibiotics are good for clearing up certain conditions, their use can sometimes result in a vaginal yeast infection. Antibiotics can alter the delicate balance in your vagina by suppressing some of the "good" bacteria that keep the yeast fungus under control. When the bacteria are suppressed, yeast can multiply rapidly and cause a yeast infection, with its many uncomfortable symptoms.

Lucky for you, MONISTAT® relieves the symptoms and cures the infection.

In fact, it starts to relieve symptoms 4x faster than the leading prescription,* which may be (one reason) why it's the yeast infection treatment most trusted by women and most recommended by doctors among over-the-counter (OTC) products. With so many effective treatment options, MONISTAT® is sure to have one that's right for you.

*Based on clinical study comparing onset of symptom relief of MONISTAT® 1 Combination Pack Ovule treatment with the leading Rx. Starts to relieve faster than fluconazole. Faster for onset of symptom relief (symptoms include itching, irritation and burning).

If you are taking antibiotics or any of the medications listed below, it's important to talk to your doctor to determine the best course of action. Do not stop taking any medications without first asking your doctor.

Can any other drugs trigger or cause yeast infections?

Other drugs may also lead to yeast infections, including:

  • Birth control pills
  • Corticosteroids or other immunosuppressant drugs
Medications and Yeast Infections Questions

Take this list of questions about yeast infections with you the next time you visit your doctor.

  • Can antibiotics cause yeast infections? Are there specific antibiotics that might trigger them more often?
  • Are there any other medications that can cause a yeast infection?
  • Is there anything I can do to prevent getting a vaginal yeast infection when I am on an antibiotic or other type of medication?
  • Will my treatment interact with any OTC or prescription medications I'm taking?
  • If I get a vaginal yeast infection from taking antibiotics, what are my treatment options?
  • Would a MONISTAT® 1-, 3- or 7-day treatment be more appropriate for me?
  • What kind of treatment do you recommend for the fastest relief?
  • Would I get faster relief from discomfort and irritation with an over-the-counter (OTC) topical cream like MONISTAT® or an oral prescription?
  • Once I start using a treatment, how long will it take before I feel relief? How long before I'm cured of my yeast infection? What are my alternatives?
  • If I get another yeast infection, is it all right to treat myself with an OTC treatment for yeast infections such as MONISTAT®, or do I need to call you first?